Hail, Pickens
- When
- April 7, 4:11 PM CST
- Where
- Pickens County, 4 mi NW of Aliceville
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.167, -88.200
Large hail up to the size of a half dollar fell between Aliceville and Pickensville.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 7, 2:38 PM CST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 316 PM CDT WED APR 7 2004 .SYNOPSIS...THE FIRST OF SEVERAL UPPER LEVEL LOWS WILL TRACK ALONG THE RED RIVER THIS EVENING...CROSSING THE MIGHTY MS AROUND MID MORNING. STILL FAVOR THE SLOWER SOLUTIONS. THE NORTHERN GULF LOW WILL PASS (REMAIN) HARMLESSLY SOUTH AND EAST OF OUR LOCATION. ACCOMPANIED BY THE HEAVIEST RAIN. SHOULD BE RATHER CLEAR THURSDAY PM THROUGH EARLY SATURDAY...WITH THE NEXT SYSTEM APPROACHING EASTERN PORTIONS OF OUR CWA BY NOON. HEAVIER...MORE WIDESPREAD PRECIPITATION LOOKS MORE LIKELY WITH THIS SYSTEM...MAINLY DUE TO THE ABSENCE OF THE NORTHERN GULF LOW. SUNDAY INTO EARLY NEXT WEEK...PRECIP CHANCES WILL LINGER AS A BROAD TROUGH SETS UP ACROSS ACROSS THE EASTERN TWO THIRDS OF THE NATION. && .SHORT TERM...DOESNT LOOK LIKE A DROUGHT BUSTER...BUT WE SHOULD SEE AT LEAST A SHOWER AREA WIDE. CANT REALLY PICK UP ANY BOUNDARIES... BUT SOUTHERN LOCALS COULD SEE SOME HIGHER TOTALS IF INDEED ONE IS LEFT OVER FROM THE EARLIER MCS. && .LONG TERM...NEXT SYSTEM POISED TO BRING RAIN INTO THE AREA BY SATURDAY AFTERNOON...WITH THE BEST CHANCES OVERNIGHT...AND EARLY SUNDAY. TEMPERATURES SHOULD COOL 5 TO 10 DEGREES SATURDAY TO SUNDAY BEHIND THE ASSOCIATED FRONT. A BROAD TROUGH WILL SET UP CENTERED FROM THE GREAT LAKES TO LOUISIANA EARLY NEXT WEEK...AND SHOULD INCREASE THE NUMBER OF SYSTEMS MOVING ACROSS THE SOUTHEAST. && .PRELIMINARY NUMBERS... BIRMINGHAM 58 77 52 79 54 / 50 30 00 00 MONTGOMERY 58 78 53 80 55 / 50 30 00 00 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 12/SIRMON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 120 PM CDT WED APR 07 2004 ALZ011>015-017>050-072015- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 120 PM CDT WED APR 07 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... SCATTERED SHOWERS ALONG WITH SOME ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA LATER THIS AFTERNOON AND ESPECIALLY TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH...FREQUENT LIGHTNING AND POSSIBLY SOME SMALL HAIL. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED.
The Columbus AFB radar (KGWX), 82 km away, was scanning. The volume nearest the first event began at 22:09 UTC.
1 hail. Local standard time, as filed.
Large hail up to the size of a half dollar fell between Aliceville and Pickensville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391205.